Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 45, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this river flood warning at May 23, 2015, 8:32 PM CDT for Live Oak County, Texas. It took effect at May 24, 2015, 11:57 PM CDT. It was in force for 16 days.
The area
The counties it named.
The facts
- Issued
- May 23, 2015, 8:32 PM CDT (01:32 UTC)
- In effect from
- May 24, 2015, 11:57 PM CDT
- Expired
- Jun 10, 2015, 9:24 AM CDT
- In force
- 16 days
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Live Oak County, TX
The radar
The Corpus Christi radar (KCRP), 87 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Nueces River near Three Rivers (THET2).
- Action stage
- 20 ft
- Minor stage
- 25 ft
- Moderate stage
- 27 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08210000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at May 23, 6:48 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, May 23, 6:48 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
648 PM CDT SAT MAY 23 2015
.DISCUSSION...THE STORMS PREDICTION CENTER HAS PLACED THE NORTH
AND WESTERN PORTIONS OF S TX IN A TORNADO WATCH UNTIL 3 AM CDT.
CONVECTION OVER MEX AND THE HILL COUNTRY IS EXPECTED TO PROGRESS
EASTWARD THIS EVENING WITH THE PRIMARY THREATS BEING WIND DAMAGE
FROM STRAIGHT LINE WINDS AND ISOLATED TORNADOES...AND FLASH
FLOODING WITH A SECONDARY THREAT POSSIBLY BEING HAIL BUT IS LESS
LIKELY. UPDATES HAVE BEEN SENT. ALSO SEE AVIATION DISCUSSION BELOW
FOR THE 00Z TAFS.
&&
.AVIATION...CURRENT VFR CONDITIONS ACROSS S TX ARE EXPECTED TO
DETERIORATE LATER THIS EVENING AND OVERNIGHT IN RESPONSE TO
EXPECTED STRONG TO SEVERE STORMS MOVG ACROSS S TX FROM MEX. THESE
STORMS ARE EXPECTED TO REACH THE COAST TOWARD SUNRISE WITH A LULL
IN THE CONVECTION IN ITS WAKE. HAVE GONE WITH TEMPO GROUPS FOR
TIMING OF BEST CHC FOR STRONGEST STORMS FOLLOWED WITH VCSH BY MID
MORNING SUNDAY AND NO MENTION IN THE AFTERNOON. HOWEVER...ANOTHER
ROUND OF STORMS MAY BE POSSIBLE DURING THE DAY SUNDAY UNLESS THE
ATMOSPHERE STABILIZES BEHIND TONIGHTS CONVECTION. THEREFORE...VFR
THIS EVENING...LOWERING TO MVFR/IFR OVERNIGHT THEN BACK TO VFR BY
MID TO LATE SUNDAY MORNING.
&&
.PREV DISCUSSION... /ISSUED 400 PM CDT SAT MAY 23 2015/
SHORT TERM...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY.
DANGEROUS FLASH FLOOD POTENTIAL EXISTS ACROSS THE RIO GRANDE/WESTERN
BRUSH COUNTRY TONIGHT SHIFTING TOWARD THE COASTAL BEND EARLY
SUNDAY. RADAR SHOWS A LARGE AREA OF CONVECTION JUST NORTH OF OUR
AREA ACROSS THE HILL COUNTRY THIS AFTERNOON WITH TWO ADDITIONAL
LINES FORMING TO THE WEST IN MX. ALL OF THESE SYSTEMS WILL TRAIN
OVER THE HIGHLIGHTED AREAS AND COULD RESULT IN A SIGNIFICANT FLASH
FLOOD EVENT OVER ALREADY SATURATED GROUNDS AND FLOODED RIVER
BASINS. ATMOS IS ALSO VERY UNSTABLE WITH INCREASING DEEP LAYER
SHEAR WHICH COULD RESULT IN A FEW SEVERE STORMS WITH DAMAGING
WINDS BEING THE PRIMARY THREAT. HOWEVER AN ISOLATED TORNADO CANNOT
BE RULED OUT. NOT SURE HOW MUCH ACTIVITY WE'LL SEE ON SUNDAY GIVEN
THE ATMOS SHOULD BE WORKED OVER FROM MORNING CONVECTION. HOWEVER
MODELS ALL SHOW STRONG INSTABILITY RE-DEVELOPING BY AFTN. IF
CONVECTION FIRES ALONG ANY LEFT-OVER OUTFLOW BOUNDARIES IT COULD
QUICKLY BECOME SEVERE...WITH FLASH FLOODING A CONTINUING THREAT.
ANOTHER S/W ON MONDAY WILL TRIGGER ADDITIONAL STORMS WITH THE
POTENTIAL FOR FLASH FLOODING. STRONG INSTABILITY AND MODEST SHEAR
COULD RESULT IN A FEW SEVERE STORMS AS WELL. SPC HAS HIGHLIGHTED
THE AREA IN A SLIGHT RISK ON MONDAY.
LONG TERM...(MEMORIAL DAY THROUGH SATURDAY)...EXTENDED BEGINS WHERE
THE SHORT TERM LEFT OFF...WITH ANOTHER DAY OF POTENTIAL FOR FLOODING
AND SEVERE WEATHER. WITH CONSIDERABLE INSTABILITY AND VERY HIGH
WATER CONTENT...EXPECT SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL AND THE POSSIBILITY OF
LARGE HAIL AND DAMAGING WINDS.
BEGINNING TUESDAY UPPER SUPPORT SHIFTS EASTWARD...BUT CONTINUING
HIGH MOISTURE CONTENT AND LEFTOVER BOUNDARIES MAY BE ENOUGH FOR
ISOLATED CONVECTION WITH MUCH LOWER RAINFALL AMOUNTS. WILL CONTINUE
LOW POPS THROUGH THE WEEK.
TEMPERATURES THROUGH THE WEEK WILL REMAIN NEAR NORMALS FOR LATE
MAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 75 84 76 85 77 / 70 70 60 60 50
VICTORIA 72 82 73 83 73 / 80 80 60 60 60
LAREDO 71 90 74 91 75 / 80 30 30 40 40
ALICE 74 86 74 87 76 / 70 60 50 60 50
ROCKPORT 77 83 77 83 77 / 70 80 60 60 60
COTULLA 70 88 72 87 72 / 90 40 30 50 40
KINGSVILLE 75 86 75 86 77 / 70 60 50 60 50
NAVY CORPUS 76 83 77 83 78 / 70 70 60 60 50
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA...WEBB.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT SUNDAY FOR THE FOLLOWING
ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR...
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20
TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
CHANNEL FROM 20 TO 60 NM.
&&
TE/81...AVIATIONHazardous weather outlook, May 23, 6:53 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 653 PM CDT SAT MAY 23 2015 GMZ230-235-250-255-270-275-TXZ229>234-239>247-250000- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 653 PM CDT SAT MAY 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TONIGHT A TORNADO WATCH HAS BEEN ISSUED FOR BEE...DUVAL...GOLIAD...LA SALLE...LIVE OAK...MCMULLEN AND WEBB COUNTIES UNTIL 3 AM CDT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVERNIGHT ACROSS MUCH OF SOUTH TEXAS. A FEW STORMS MAY BE STRONG TO SEVERE WITH DAMAGING WINDS AND ISOLATED TORNADOES...AND PRODUCE LOCALLY HEAVY RAINS WHICH COULD LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT..DUE TO A SIGNIFICANT POTENTIAL FOR FLASH FLOODING. SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT UNTIL 1 PM CDT SUNDAY FOR MARINE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE ANTICIPATED FOR SUNDAY AND MONDAY. SOME STORMS MAY BECOME SEVERE SUNDAY AND MONDAY. LOCALLY HEAVY RAINFALL IS ANTICIPATED SUNDAY AND MONDAY. RAINFALL AMOUNTS MAY EXCEED FLASH FLOOD THRESHOLDS. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY. SMALL CRAFT ADVISORY CONDITIONS ARE ANTICIPATED OVER THE COASTAL WATERS SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY SUNDAY AND MONDAY FOR SEVERE STORMS. RAINFALL AND FLASH FLOODING REPORTS WILL BE APPRECIATED SATURDAY THROUGH MONDAY.
In the hours before
Special weather statement, May 23, 3:08 PM CDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
308 PM CDT SAT MAY 23 2015
TXZ230-231-240-241-232045-
MCMULLEN-DUVAL-JIM WELLS-LIVE OAK-
308 PM CDT SAT MAY 23 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MCMULLEN...NORTHWESTERN
JIM WELLS...SOUTHWESTERN LIVE OAK AND NORTHERN DUVAL COUNTIES...
AT 307 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES WEST OF SEVEN SISTERS TO NEAR LOMA ALTA TO
NEAR RANCHO DE LA PARITA TO NEAR ANNAROSE TO NEAR ALFRED...AND MOVING
NORTH AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GEORGE WEST...THREE RIVERS...CHOKE CANYON...TILDEN...MIDWAY...LOMA
ALTA...CLEGG...RANCHO DE LA PARITA...SEVEN SISTERS...CALLIHAM...
ANNAROSE...RIVER CREEK ACRES...ALFRED...WESTDALE...SIMMONS AND CROSS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2854 9841 2858 9825 2832 9800 2781 9794
2801 9814 2797 9830 2803 9844 2792 9873
2815 9880 2851 9880 2860 9855
TIME...MOT...LOC 2007Z 170DEG 34KT 2800 9866 2808 9845 2802 9831 2806
9815 2791 9801
HARTSpecial weather statement, May 23, 3:47 PM CDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 347 PM CDT SAT MAY 23 2015 TXZ230-232130- MCMULLEN- 347 PM CDT SAT MAY 23 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MCMULLEN COUNTY... AT 346 PM CDT...A STRONG THUNDERSTORM WAS CENTERED 9 MILES SOUTHEAST OF TILDEN...MOVING NORTH AT 40 MPH. WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TILDEN...CROWTHER AND CROSS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 2827 9836 2825 9849 2864 9865 2864 9836 TIME...MOT...LOC 2046Z 170DEG 34KT 2836 9844 HART
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 9:07 PM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
| May 23, 9:45 PM CDT | Special Weather Statement | CRP | Webb | 45 min |
| May 23, 10:15 PM CDT | Special Weather Statement | CRP | Webb | 45 min |
| May 23, 10:23 PM CDT | Flash Flood Warning | CRP | Webb | 112 min |
| May 23, 11:06 PM CDT | Special Weather Statement | CRP | Duval | 54 min |
| May 23, 11:47 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells | 43 min |
| May 23, 11:48 PM CDT | Flash Flood Warning | CRP | Duval, Webb | 117 min |
| May 24, 12:10 AM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Kleberg | 35 min |
| May 24, 12:34 AM CDT | Flash Flood Warning | CRP | Jim Wells, Kleberg, Nueces | 116 min |
| May 24, 12:44 AM CDT | Severe Thunderstorm Warning | CRP | Kleberg, Nueces | 46 min |
| May 24, 12:56 AM CDT | Special Marine Warning | CRP | 94 min | |
| May 24, 1:02 AM CDT | Flash Flood Warning | CRP | Jim Wells, Kleberg, Nueces, San Patricio | 118 min |
| May 24, 1:11 AM CDT | Severe Thunderstorm Warning | CRP | Nueces, San Patricio | 34 min |
| May 24, 1:23 AM CDT | Special Marine Warning | CRP | 82 min | |
| May 24, 1:44 AM CDT | Special Weather Statement | CRP | Refugio, San Patricio | 46 min |
| May 24, 1:49 AM CDT | Severe Thunderstorm Warning | CRP | Aransas, Refugio, San Patricio | 41 min |
| May 24, 2:10 AM CDT | Flash Flood Warning | CRP | Aransas, Bee, Calhoun, Goliad, Refugio, San Patricio and 1 more | 3 hr |
| May 24, 2:14 AM CDT | Tornado Warning | CRP | Aransas, Refugio | 31 min |
| May 24, 2:28 AM CDT | Severe Thunderstorm Warning | CRP | Aransas, Calhoun, Goliad, Refugio, Victoria | 47 min |
| May 24, 2:30 AM CDT | Special Marine Warning | CRP | 2 hr | |
| May 24, 3:12 AM CDT | Severe Thunderstorm Warning | CRP | Calhoun, Victoria | 33 min |
| May 24, 3:15 AM CDT | Special Marine Warning | CRP | 2 hr | |
| May 24, 3:46 AM CDT | Special Weather Statement | CRP | Calhoun | 14 min |
| May 24, 4:17 AM CDT | Special Marine Warning | CRP | 88 min | |
| May 24, 9:20 AM CDT | River Flood Warning | CRP | Calhoun, Goliad, Refugio, Victoria | 10 days |
| May 24, 9:43 AM CDT | River Flood Warning | CRP | McMullen | 3 days |
| May 24, 9:56 AM CDT | Small Craft Advisory | CRP | 10 hr | |
| May 24, 9:56 AM CDT | Small Craft Advisory | CRP | 33 hr | |
| May 24, 10:00 AM CDT | Rip Current Statement | CRP | Aransas, Calhoun, Kleberg, Nueces, San Patricio | 35 hr |
Nearby
River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.